Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 12, NWS Honolulu, HI

February 11, 2021

NWS Honolulu, HI issued this small craft advisory at Feb 11, 2021, 3:35 AM HST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 11, 2021, 3:35 AM HST (13:35 UTC)
Expired
Feb 15, 2021, 3:30 PM HST
In force
4 days
Issued by
NWS Honolulu, HI

The text

As transmitted.

121 
WHHW70 PHFO 111335
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
335 AM HST Thu Feb 11 2021

PHZ119>121-123-124-120245-
/O.NEW.PHFO.SC.Y.0012.210211T1335Z-210213T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
335 AM HST Thu Feb 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
9 follow-up statements
216 
WHHW70 PHFO 120206
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
406 PM HST Thu Feb 11 2021

PHZ119>121-123-124-121515-
/O.CON.PHFO.SC.Y.0012.000000T0000Z-210213T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
406 PM HST Thu Feb 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...East winds up to 25 knots except north in Maalaea Bay.

* WHERE...Pailolo and Alenuihaha Channels, Maalaea Bay, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
730 
WHHW70 PHFO 121337
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
337 AM HST Fri Feb 12 2021

PHZ110>118-122-130245-
/O.EXB.PHFO.SC.Y.0012.000000T0000Z-210214T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Big Island Windward Waters-
337 AM HST Fri Feb 12 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

* WHAT...Seas building to 8 to 12 feet this afternoon through
  Saturday.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai 
  Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu 
  Leeward Waters, Kaiwi Channel, Maui County Windward Waters, 
  Maui County Leeward Waters and Big Island Windward Waters.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ119>121-123-124-130245-
/O.EXT.PHFO.SC.Y.0012.000000T0000Z-210214T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
337 AM HST Fri Feb 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

* WHAT...East winds up to 25 knots except north in Maalaea Bay.
  Seas building to 8 to 12 feet tonight through Saturday.

* WHERE...Pailolo and Alenuihaha Channels, Maalaea Bay, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
229 
WHHW70 PHFO 130145
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
345 PM HST Fri Feb 12 2021

PHZ110>124-131445-
/O.CON.PHFO.SC.Y.0012.000000T0000Z-210214T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-
Alenuihaha Channel-Big Island Windward Waters-
Big Island Leeward Waters-Big Island Southeast Waters-
345 PM HST Fri Feb 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
SATURDAY...

* WHAT...East winds up to 25 knots in the typically windier waters
  around the Big Island and Maui County. Seas building to 8 to 12
  feet through Saturday.

* WHERE...All Hawaiian Coastal Waters.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
885 
WHHW70 PHFO 131323
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
323 AM HST Sat Feb 13 2021

PHZ110>124-140230-
/O.EXT.PHFO.SC.Y.0012.000000T0000Z-210215T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-
Alenuihaha Channel-Big Island Windward Waters-
Big Island Leeward Waters-Big Island Southeast Waters-
323 AM HST Sat Feb 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds 15 to 25 knots. Seas 10 to 15 feet.

* WHERE...For the winds, Alenuihaha and Pailolo Channels, near the
  Hamakua coast, Maui Windward waters, Maalaea Bay, and waters
  south of the Big Island. For the seas, all Hawaiian waters
  exposed to large northwest swells.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Gibbs
487 
WHHW70 PHFO 140206
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
406 PM HST Sat Feb 13 2021

PHZ110>124-141515-
/O.CON.PHFO.SC.Y.0012.000000T0000Z-210215T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-
Alenuihaha Channel-Big Island Windward Waters-
Big Island Leeward Waters-Big Island Southeast Waters-
406 PM HST Sat Feb 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East to southeast winds 10 to 25 kt and seas 8 to 13 
  feet.

* WHERE...For the winds, Alenuihaha and Pailolo Channels, near the
  Hamakua coast, Maui Windward waters and waters south of the Big
  Island. For the seas, all Hawaiian waters exposed to large 
  northwest swells.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
560 
WHHW70 PHFO 141332
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
332 AM HST Sun Feb 14 2021

PHZ115-118-119-141445-
/O.CAN.PHFO.SC.Y.0012.000000T0000Z-210215T0400Z/
Oahu Leeward Waters-Maui County Leeward Waters-Maalaea Bay-
332 AM HST Sun Feb 14 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have dropped below advisory thresholds. Therefore
the Small Craft Advisory has been cancelled.

$$

PHZ110>114-116-117-120>124-150400-
/O.EXT.PHFO.SC.Y.0012.000000T0000Z-210215T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Kaiwi Channel-
Maui County Windward Waters-Pailolo Channel-Alenuihaha Channel-
Big Island Windward Waters-Big Island Leeward Waters-
Big Island Southeast Waters-
332 AM HST Sun Feb 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Seas 9 to 13 feet.

* WHERE...Big Island Leeward Waters, Big Island Windward Waters, 
  Alenuihaha Channel, Pailolo Channel, Big Island Southeast 
  Waters, Kauai Leeward Waters, Kauai Channel, Kauai Northwest 
  Waters, Kauai Windward Waters, Kaiwi Channel, Maui County 
  Windward Waters and Oahu Windward Waters.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
632 
WHHW70 PHFO 150211
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
411 PM HST Sun Feb 14 2021

PHZ110>114-116-117-120>124-151515-
/O.CON.PHFO.SC.Y.0012.000000T0000Z-210215T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Kaiwi Channel-
Maui County Windward Waters-Pailolo Channel-Alenuihaha Channel-
Big Island Windward Waters-Big Island Leeward Waters-
Big Island Southeast Waters-
411 PM HST Sun Feb 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Seas 8 to 12 feet.

* WHERE...Big Island Leeward Waters, Big Island Windward Waters, 
  Alenuihaha Channel, Pailolo Channel, Big Island Southeast 
  Waters, Kauai Leeward Waters, Kauai Channel, Kauai Northwest 
  Waters, Kauai Windward Waters, Kaiwi Channel, Maui County 
  Windward Waters and Oahu Windward Waters.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
822 
WHHW70 PHFO 151340
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
340 AM HST Mon Feb 15 2021

PHZ112-113-120-121-123-124-151445-
/O.CAN.PHFO.SC.Y.0012.000000T0000Z-210215T1600Z/
Kauai Leeward Waters-Kauai Channel-Pailolo Channel-
Alenuihaha Channel-Big Island Leeward Waters-
Big Island Southeast Waters-
340 AM HST Mon Feb 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have dropped below advisory thresholds. Therefore
the Small Craft Advisory has been cancelled.

$$

PHZ110-111-114-116-117-122-160400-
/O.EXT.PHFO.SC.Y.0012.000000T0000Z-210216T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Oahu Windward Waters-
Kaiwi Channel-Maui County Windward Waters-
Big Island Windward Waters-
340 AM HST Mon Feb 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Seas 8 to 11 feet.

* WHERE...Big Island Windward Waters, Kauai Northwest Waters, 
  Kauai Windward Waters, Kaiwi Channel, Maui County Windward 
  Waters and Oahu Windward Waters.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
178 
WHHW70 PHFO 160130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
330 PM HST Mon Feb 15 2021

PHZ110-111-114-116-117-122-160230-
/O.CAN.PHFO.SC.Y.0012.000000T0000Z-210216T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Oahu Windward Waters-
Kaiwi Channel-Maui County Windward Waters-
Big Island Windward Waters-
330 PM HST Mon Feb 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have lowered below the threshold level of 10 feet. The
advisory is no longer needed.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 3:30 AM HST, 5 minutes earlier.

Area forecast discussion, Feb 11, 3:30 AM HST, 5 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
330 AM HST Thu Feb 11 2021

.SYNOPSIS...
Rather dry and stable trade wind weather will prevail during the
next couple of days as a ridge holds north of the islands. Winds
will shift out of the east to southeast late Friday and over the
weekend, when increasing moisture moving up from the southeast
will lead to an uptick in showers. Unsettled weather may develop
over the islands by the middle of next week.

&&

.DISCUSSION...
Currently at the surface, a 1023 mb high is centered around 1100
miles northeast of Honolulu, while a cold front is located around
750 miles west-northwest of Kauai. Light to moderate trade winds
prevail across the island chain early this morning, with some of
the more sheltered leeward areas experiencing land breezes.
Infrared satellite imagery shows partly cloudy conditions in most
windward areas, with the exception of windward Big Island where
mostly cloudy skies prevail. Meanwhile, clear to partly cloudy
conditions are in place in leeward locales. Radar imagery shows
scattered light showers over windward Big Island and perhaps an
isolated shower affecting east Maui. Elsewhere, very little if any
shower activity is present. Main short term concerns revolve
around trade wind trends and rain chances through the weekend.

Today through Sunday,
High pressure northeast of the state will edge further east
during the next couple days, then strengthen slightly while
remaining nearly stationary around 1500 miles northeast of the
state over the weekend. Moderate to locally breezy trades will
prevail over the eastern islands, while the western islands see
light to moderate trades. Some disruption to the trade flow
appears likely across the western islands Friday through the
weekend however, which would bring localized sea breezes and land
breezes, particularly to leeward areas. Rather dry conditions will
prevail through Friday, although the airmass will gradually be
modifying. Light showers will be confined to windward areas with
very little shower activity expected to make it into leeward
locales during this time. Precipitable water values will then
climb back to normal levels Friday night through the weekend,
while an upper low shifts east-southeastward to the south of the
state. This should bring an increase in trade wind showers to
windward areas, while also allowing for some sea breeze driven
shower development in leeward areas each afternoon.

Sunday night through Wednesday,
The GFS and ECMWF are in decent agreement with the large scale
synoptic features, suggesting high pressure will remain anchored
northeast of the state, while troughing develops to the west of
the islands. Although details remain unclear at this time, the
general pattern suggests southeasterly boundary layer flow
bringing above normal precipitable water values over the state
during this time. The southeasterly winds will keep winds light
over the smaller islands, resulting in daytime sea breezes and
overnight land breezes in most areas, while light to moderate
east-southeast winds prevail on the Big Island. Showers will
favor locations near the coast that are favored in southeast flow
at night and during the morning, and interior and mauka locations
during the afternoon and evening. There is the potential that the
pattern could turn increasingly unsettled by the middle to late
part of next week, so stay tuned.

&&

.AVIATION...
Latest observations indicate land breezes over Kauai and Oahu
transitioning to breezy trades around Big Island and Maui,
prompting issuance of AIRMET Tango for low-level mechanical
turbulence there. Otherwise, prevailing VFR and light showers
capable of producing nothing more than brief MVFR is expected for
the remainder of the forecast period. The best chance for rain
will be over Windward Big Island through this morning.

AIRMET Tango is in effect for Maui through Big Island for low-
level mechanical turbulence.

&&

.MARINE...
High pressure northeast of the islands will generate moderate
to locally breezy trade wind flow across local waters through
Friday. Winds will veer a bit and decrease this weekend as a
front far northwest of the islands pushes the high eastward. This
front will reach northwest offshore waters next Tuesday, with
north to northeast winds expected to move in behind the front.

Northwest swell forecast to arrive late Friday into Saturday will
likely generate warning level surf along smaller island north and
west-facing shores by late Friday night for Kauai and Saturday
elsewhere. A smaller reinforcing northwest swell will move in
Sunday. This reinforcing swell will either support a weekend High
Surf Advisory or continue low-end High Surf Warning conditions.
High surf is expect to subside Monday. No other significant swells
are expected through next Wednesday.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory until 6 PM HST Friday for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

&&

DISCUSSION...Jelsema
AVIATION...JVC
MARINE...Powell

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.